MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE PROXIMAL BODY TRIAL 13DIA; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER INC AEQUALIS FLEX REVIVE PROXIMAL BODY TRIAL 13DIA; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number ARS742503
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the screw inside the proximal body split.
 
Additional Manufacturer Narrative
Correction: h6 device code.The reported event was confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows significant signs of extensive usage as evident by multiple surface scratches and areas of discoloration.There is no bending to the proximal fins of the device.The fins do show significant scuffs, scratches and discoloration.The capture pin appears to be snapped off at the middle.The breakage appears to be abrupt due to brittle fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a combination of wear and abnormal use.The failure was caused by aggressive, frequent usage.If the capture pin was not completely retracted prior to disassembling from a mating trial component, the pin could break as noted in this complaint.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the screw inside the proximal body split.

Brand Name
AEQUALIS FLEX REVIVE PROXIMAL BODY TRIAL 13DIA
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22194620
Report Number0001649390-2025-00424
Device Sequence Number9739115
Product Code HSD
UDI-Device Identifier00846832068838
UDI-Public(01)00846832068838(10)CR1318319
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS742503
Device Lot NumberCR1318319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown